MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Granuloma (1876)
| Date of Event |
01/01/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: na.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 39-year-old caucasian female who underwent a breast augmentation primary with a 375cc mentor memorygel, silicone breast implant experienced left sided symptomatic rupture, granuloma, and right-sided silent rupture post procedure.Patient felt like it was folding on the edges on both and it higher up from the same year she had them put it.Patient was informed she had 2 lumps of silicone and there is one on the armpit area and one near the left breast.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report relates to the left prosthesis.
Additional Manufacturer Narrative
Per additional information received on august 16, 2023 patient scheduled for bilateral removal on (b)(6) 2023.Reason for device explant and/or reoperation: rupture and granuloma manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on (b)(6) 2023: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the siltex uhp 375cc breast implant was found to have a tear on the posterior view, between the shell and patch.Microscopic examination was performed and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause an implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on october 26, 2023 indicated that the patient underwent bilateral replacements with allergan natrelle inspira, on (b)(6) 2023.The mri examination confirmed the issue.Manufacturer¿s reference number: (b)(4).